Please use this identifier to cite or link to this item:
Full metadata record
DC FieldValueLanguage
dc.contributor.authorCorral, Álvarocat
dc.contributor.authorDíaz Guilera, Albertcat
dc.description.abstractA stochastic nonlinear partial differential equation is constructed for two different models exhibiting self-organized criticality: the Bak-Tang-Wiesenfeld (BTW) sandpile model [Phys. Rev. Lett. 59, 381 (1987); Phys. Rev. A 38, 364 (1988)] and the Zhang model [Phys. Rev. Lett. 63, 470 (1989)]. The dynamic renormalization group (DRG) enables one to compute the critical exponents. However, the nontrivial stable fixed point of the DRG transformation is unreachable for the original parameters of the models. We introduce an alternative regularization of the step function involved in the threshold condition, which breaks the symmetry of the BTW model. Although the symmetry properties of the two models are different, it is shown that they both belong to the same universality class. In this case the DRG procedure leads to a symmetric behavior for both models, restoring the broken symmetry, and makes accessible the nontrivial fixed point. This technique could also be applied to other problems with threshold dynamics.eng
dc.format.extent12 p.-
dc.publisherThe American Physical Societyeng
dc.relation.isformatofReproducció del document publicat a:
dc.relation.ispartofPhysical Review E, 1997, vol. 55, núm. 3, p. 2434-2445-
dc.rights(c) American Physical Society, 1997-
dc.sourceArticles publicats en revistes (Física de la Matèria Condensada)-
dc.subject.classificationFísica estadísticacat
dc.subject.classificationSistemes no linealscat
dc.subject.classificationPropietats magnètiquescat
dc.subject.classificationEquacions d'estatcat
dc.subject.classificationRegla de les fases i equilibricat
dc.subject.classificationTransformacions de fase (Física estadística)cat
dc.subject.classificationEquacions diferencials estocàstiquescat
dc.subject.otherStatistical physicseng
dc.subject.otherNonlinear systemseng
dc.subject.otherMagnetic propertieseng
dc.subject.otherEquations of stateeng
dc.subject.otherPhase rule and equilibriumeng
dc.subject.otherPhase transformations (Statistical physics)eng
dc.subject.otherStochastic differential equationseng
dc.titleSymmetries and fixed point stability of stochastic differential equations modeling self-organized criticalityeng
Appears in Collections:Articles publicats en revistes (Física de la Matèria Condensada)

Files in This Item:
File Description SizeFormat 
143494.pdf238.09 kBAdobe PDFView/Open

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.